Representation of integers by sparse binary forms


Research output: Contribution to journalArticlepeer-review

2 Scopus citations


We will give new upper bounds for the number of solutions to the inequalities of the shape |F(x, y)| ≤ h, where F(x, y) is a sparse binary form, with integer coefficients, and h is a sufficiently small integer in terms of the discriminant of the binary form F. Our bounds depend on the number of non-vanishing coefficients of F(x, y). When F is "really sparse", we establish a sharp upper bound for the number of solutions that is linear in terms of the number of non-vanishing coefficients. This work will provide affirmative answers to a number of conjectures posed by Mueller and Schmidt in [Trans. Amer. Math. Soc. 303 (1987), pp. 241-255], [Acta Math. 160 (1988), pp. 207-247], in special but important cases.

Original languageEnglish (US)
Pages (from-to)1687-1709
Number of pages23
JournalTransactions of the American Mathematical Society
Issue number3
StatePublished - Mar 2021

All Science Journal Classification (ASJC) codes

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'Representation of integers by sparse binary forms'. Together they form a unique fingerprint.

Cite this